| Catalog Number |
305778 |
| Medical Device Problem Code |
Retraction Problem (1536)
| Health Effect - Clinical Code |
Needle Stick/Puncture (2462)
| Date of Event |
12/15/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that bd syringe 1ml ll w/ndl eclipse 30x1/2 rb had a safety mechanism failure it was reported by the customer report needle stick injury.Verbatim: rcc received a complaint via email.Email(s) attached.Product concern ticket number: (b)(4).Date of incident: (b)(6) 2023 hospital: (b)(6) department: (b)(6) product: safety syringe 1cc vmid: 305778 lot number: product expiry date: n/a number of defective product(s): 1 is sample available: yes concern description: the lock mechanism on the syringe failed and we had 3 staff report needle stick injury.
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
Material#: 305778, lot#: unknown.It was reported by the customer report needle stick injury.Verbatim: rcc received a complaint via email.Email(s) attached.Product concern ticket number: (b)(4).Date of incident: (b)(6) 2023.Hospital: (b)(6).Department: 2 north aciu.Product: safety syringe 1cc.Vmid: (b)(6).Lot number: product expiry date: n/a.Number of defective product(s): 1.Is sample available: yes.Concern description: the lock mechanism on the syringe failed and we had 3 staff report needle stick injury.Follow-up: - the complaint mentions 1 defective product, but 3 staff reported a needle stick injury.Can you clarify if all 3 staff members were stuck by the same needle? ¿ not sure.We have 2 different kinds, none of them were able to confirm which one they were using.But confirmed that lock mechanism was faulty.- can you confirm if the needle sticks were clean or dirty? ¿ 1 clean 2 dirty, administering insulin.- did any of the 3 staff members require medical intervention due to the needle sticks? ¿ no, they all followed protocol and are doing absolutely fine.Customer response on march 19, 2024.I don't have the used one.But i have put aside 2 samples.I will send them over today.Apologies for delay.
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on broken cannula catch/cannula lock pin at the safety shield molding in-process inspection; fail hook id inspection at the eclipse hub molding in-process inspection; activation/locking force functional test, deactivation/unlocking forces functional test and eclipse safety shield inspection at the qa outgoing inspection; and visual inspection of damage pivot pin at the packaging in-process inspection.Actual root cause could not be determined as sample passed the eclipse safety shield inspection and activation/locking force functional test.